MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS

AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS
Model Number CRK-17-50-2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number, m18127d215, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 26-apr-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with same unit, involving two different events.This is the second of two reports.Refer to 8030647-2019-00045 for the first event.It was reported that during a knee procedure, depth markers were removed from three introducers placed in the knee.During first ablation at anterior femoral site, machine kept signaling high impedance and the clinicians were unable to complete the procedure.The two other procedure sites were done without incident.The clinicians returned to the first site and attempted the ablation once again.The pain management generator continued to indicate warning message of high impedance.The introducer was pulled back slightly and ablation was able to be completed.The physician noticed that the tip of the introducer did not come out.It was believed that 1/2cm to 1cm of introducer was retained deep in ablation site.Because the patient is on blood thinners, the doctor opted to leave the retained piece in the patient and not pursue removal.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The investigation concluded this appears to be isolated and use error is a potential root cause.All information reasonably known as of 09-jul-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
COOLIEF COOLED RADIOFREQUENCY KIT
Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8563144
Report Number8030647-2019-00046
Device Sequence Number2346430
Product Code GXI
UDI-Device Identifier10680651441956
UDI-Public10680651441956
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberCRK-17-50-2
Device Catalogue Number104419500
Device Lot NumberM18127D215
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date07/10/2019
Patient Sequence Number1
Patient Age64 YR
Patient Weight128